Revista Colombiana de Psiquiatría
versão impressa ISSN 0034-7450
DE LA ESPRIELLA, Mauricio. Priapism Associated With the Use of Clozapine. A Case Report. rev.colomb.psiquiatr. [online]. 2011, vol.40, n.2, pp. 377-382. ISSN 0034-7450.
Introduction: Priapism is a predictable side effect of the use of atypical antipsychotics, especially clozapine. Method: Case report. Results: We describe a 54 year-old patient with priapism. The affinity of this drug to alpha-adrenergic receptors facilitates the presence of priapism, however the use of beta-blockers or anticholinergic agents in the initial management of priapism suggest that other systems are affected by the use of clozapine. The continuation of antipsychotics after priapism depends on the affinity of alpha-adrenergic receptors, clinical features, and previous treatments and the risk-benefit assessment of the use of these drugs.
Palavras-chave : Clozapine; priapism; antipsychotic agents.